Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Takes regular birth control. Risen HCG level. Throwing up now. Worry about pregnancy?

my girlfriend takes regular birthcontrol but we have previously beaten it. last time we had sex i withdrew, plus she also took to morning after pill . just to be absolutely sure. however she is late and her HCG level is 11, 5 days after her due period and 14 days after sex. to say i am confused is an understatement. she her adverse reaction to the morning after pill and took 3 as she kept throwing up. yestederday a home preg test came up negative but today we got the hcg results which are in the 5-25 maybe category.
Asked On : Thu, 13 Sep 2012
Answers:  1 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
OBGYN 's  Response
Hello and welcome to HCM,     
I am Dr Nilajkumar a consultant gynecologist and I will be helping you in your queries.
I understand the issue. However I am not sure if she was using regular birth control [ if yes then what was it and if it was pills did she miss any].

Withdrawl is not the safest method of contraception as there is always a possibility that a few drops of semen are ejaculated inside. They are sufficient to cause pregnancy. She also seems to have vomited after the pill and so this will decrease its efficacy.

Home pregnancy test will come positive 7-10 days after the missed period or 3 weeks after the date of suspected fruitful sex. So it is too early to be positive.

As of now, the best possible solution that I have for you is to get a repeat blood test after 48 hours. If the levels are rising then pregnancy is most likely positive. So kindly recheck the HCG after 48 hours.

Hope this was helpful.
Feel free to ask any further queries and I will be happy to help.
Thanks for using HCM.
Have a good day.
Dr Nilajkumar Bagde          
Consultant Obstetrics and Gynecology
Answered: Sun, 6 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor